Alert archive / New York / Frost Advisories in 2014
Frost Advisory 3, NWS New York, NY
NWS New York, NY issued this frost advisory at Apr 27, 2014, 9:59 PM EDT for Orange County, Putnam County, New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Passaic County, New Jersey. It took effect at Apr 28, 2014, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2014, 9:59 PM EDT (01:59 UTC)
- In effect from
- Apr 28, 2014, 4:00 AM EDT
- Expired
- Apr 28, 2014, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Passaic County, NJ, Orange County, NY, Putnam County, NY
The radar
The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS71 KOKX 280159 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 959 PM EDT SUN APR 27 2014 ...AREAS OF FROST EXPECTED LATE TONIGHT ACROSS PORTIONS OF THE INTERIOR... CTZ005-006-NJZ002-NYZ067-068-281200- /O.NEW.KOKX.FR.Y.0003.140428T0800Z-140428T1200Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE- PUTNAM- 959 PM EDT SUN APR 27 2014 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. * LOCATIONS...WESTERN PASSAIC COUNTY IN NEW JERSEY...ORANGE AND PUTNAM COUNTIES IN NEW YORK AND NORTHERN FAIRFIELD AND NORTHERN NEW HAVEN COUNTIES IN CONNECTICUT. * HAZARDS...AREAS OF FROST * TEMPERATURES...IN THE MID 30S. * TIMING...4 AM TO 8 AM MONDAY. * IMPACTS...THE DEVELOPMENT OF FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this frost advisory went out at Apr 27, 7:46 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 27, 7:46 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 746 PM EDT SUN APR 27 2014 .SYNOPSIS... HIGH PRESSURE BUILDS ACROSS THE AREA THROUGH MONDAY AND DEPARTS MONDAY NIGHT. A LOW PRESSURE SYSTEM SLOWLY APPROACHES THROUGH THE MID WEEK...THEN MOVES NORTH AND EAST OF THE AREA FRIDAY INTO SATURDAY. HIGH PRESSURE BUILDS INTO THE REGION SUNDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LOW PRESSURE OVER THE NORTHERN ATLANTIC WAS MOVING SLOWLY TO THE EAST AS HIGH PRESSURE BUILDS IN FROM THE NORTH. CYCLONIC FLOW AND CLOUDS REMAIN ACROSS THE REGION AND WILL SLOWLY ERODE WITH THE HIGH BUILDING AND THE LOSS OF HEATING. A FEW SHOWERS REMAIN EAST OF LONG ISLAND. WITH CLEARING SKY AND WINDS DIMINISHING TO 5 KT OR LESS WILL HAVE EXCELLENT RADIATIONAL COOLING CONDS ON TAP FOR THE INTERIOR...WHERE TEMPS WILL DROP INTO THE LOW-MID 30S. PATCHY FROST EXPECTED ACROSS INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND NE NJ AFTER MIDNIGHT TONIGHT AND TOWARDS DAYBREAK MONDAY...BUT FROST WILL NOT BE WIDESPREAD ENOUGH TO WARRANT A FROST ADVISORY. LOWS WILL DROP INTO THE LOW TO MID 40S ACROSS NYC AND NEARBY SUBURBS...AND INTO THE UPPER 30S ELSEWHERE. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... HIGH PRES BUILDS ACROSS THE REGION ON MONDAY AND DEPARTS MONDAY NIGHT. DRY AND SEASONABLE CONDS ON TAP FOR MONDAY WITH PARTLY TO MOSTLY SUNNY SKIES AND HIGHS GENERALLY IN THE MID TO UPPER 60S ACROSS NYC AND MOST OF THE INTERIOR...AND AROUND 60 TO THE LOW 60S NEAR THE COAST. AFTERNOON SEA BREEZES LIKELY FOR COASTAL AREAS...AND TEMPS WILL FALL BEHIND THE SEA BREEZE BOUNDARY. COLD FRONT APPROACHES FROM THE WEST MONDAY NIGHT...BUT IT LOOKS LIKE ANY PRECIP FROM THAT SYSTEM SHOULD HOLD OFF UNTIL TUESDAY MORNING. CLOUDS INCREASE THROUGH THE NIGHT...AND WITH AN EASTERLY FLOW DEVELOPING...WILL CARRY SLIGHT CHANCE POPS FOR LIGHT RAIN FOR WESTERN ZONES LATE MONDAY NIGHT. LOWS MONDAY NIGHT WILL GENERALLY BE IN THE 40S. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A LARGE UPPER TROUGH DIGS INTO THE CENTRAL UNITED STATES MONDAY NIGHT INTO TUESDAY AS A CLOSED LOW DEVELOPS. WITH A NEARLY BLOCKED UPPER PATTERN THE LOW WILL BE SLOW TO PROGRESS EAST AND WILL AFFECT THE TIMING OF PRECIPITATION MOVING INTO THE REGION. CURRENT FORECAST FAIRLY CLOSE TO PREVIOUS WITH A LITTLE SLOWER TIMING IN THE EASTWARD PROGRESSION OF THE PRECIPITATION TUESDAY AS THE EASTERN HIGH REMAINS IN PLACE. WITH THE APPROACH OF A COLD FRONT AND THE BEST LIFT ACROSS THE REGION WEDNESDAY NIGHT HAVE MENTIONED MODERATE RAINFALL. ALSO PRECIPITABLE WATER VALUES APPROACHING TWO HUNDRED PERCENT OF NORMAL. MARGINAL CAPE AND INSTABILITY THURSDAY...BUT WILL KEEP MENTION OF ISOLATED THUNDER. WITH A LITTLE HIGHER CONFIDENCE IN PRECIPITATION WILL BRING IN LIKELY POPS LATE TUESDAY NIGHT INTO THURSDAY. WITH THE ONSHORE FLOW AND PRECIPITATION WILL BE A COOL MID WEEK PERIOD WITH BELOW NORMAL TEMPERATURES. HAVE REMAINED FAIRLY CLOSE TO PREVIOUS FORECAST. THE UPPER LOW MOVES NORTH OF THE REGION THURSDAY NIGHT INTO FRIDAY AS A SURFACE WAVE ON THE COLD FRONT MOVES EAST OFF THE NORTHEAST COAST. WEAK RIDGING BUILDS FOR FRIDAY...THEN WRAP AROUND MOISTURE WITH THE UPPER LOW STILL TO THE NORTH MAY PRODUCE SOME INSTABILITY SHOWERS SATURDAY INTO SUNDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... HIGH PRESSURE BUILDS OVER THE AREA THROUGH MON AFTN...THEN SLIDES E MON EVE AS A WARM FRONT SLOWLY APPROACHES FROM THE SW. VFR NEXT 24 HRS. HAVE KEPT GUSTS AT KJFK/KEWR THROUGH 02Z AS 5 MIN OBS STILL INDICATING FRQ GUSTS. WINDS IN THE LOWEST 2K FT WILL REMAIN IN THE MID TO UPPER TEENS THROUGH THE NIGHT...SO CAN'T RULE OUT AN OCNL GUST...MAINLY AT NYC TERMINALS. OTHERWISE...WINDS NW-N FLOW WILL DIMINISH AND REMAIN AOB 10KT ON MON. AS THE HIGH BUILDS OVER THE AREA MON AFTN...THE SYNOPTIC FLOW WILL BECOME LIGHT AND VRB WITH A HIGH PROBABILITY OF SEABREEZE DEVELOPMENT AT COASTAL TERMINALS. TIMING COULD BE +/- 1-2 HOURS FROM FORECAST. .OUTLOOK FOR 00Z TUESDAY THROUGH THURSDAY... .MON NIGHT...VFR. .TUE...SUB-VFR POSSIBLE IN RAIN. .WED-THU...SUB-VFR LIKELY IN RAIN. GUSTS AROUND 25KT POSSIBLE. LLWS POSSIBLE WED NIGHT INTO THU. .FRI...VFR. && .MARINE... SUB-SCA CONDS ON TAP THROUGH MONDAY NIGHT AS HIGH PRES BUILDS ACROSS THE WATERS AND DEPARTS MONDAY NIGHT. LIGHT NORTHERLY FLOW ON MONDAY WILL GIVE WAY TO A SOUTHERLY FLOW IN THE AFTERNOON AND EVENING. A STRENGTHENING AND PERSISTENT EASTERLY FLOW EXPECTED TO DEVELOP LATE MONDAY NIGHT INTO TUESDAY AND CONTINUE INTO WEDNESDAY NIGHT...BECOMING SOUTHERLY THURSDAY. SEAS ON THE OCEAN WILL BUILD TO SMALL CRAFT LEVELS TUESDAY...AND CONTINUE TO INCREASE INTO THURSDAY. IN ADDITION SMALL CRAFT WIND GUSTS WILL BE POSSIBLE ON THE OCEAN WATERS TUESDAY INTO THURSDAY. A LIGHTER WESTERLY FLOW DEVELOPS FRIDAY AND SEAS ON THE OCEAN BEGIN TO SUBSIDE. && .HYDROLOGY... THE NEXT CHANCE OF SIGNIFICANT RAINFALL IS WEDNESDAY INTO THURSDAY. && .TIDES/COASTAL FLOODING... POTENTIAL FOR MINOR COASTAL FLOODING LOOKING MORE LIKELY ACROSS VULNERABLE LOW LYING COASTAL AREAS OF WESTERN LI SOUND...THE SOUTH SHORE BAYS OF WESTERN LI/NYC...AND PORTIONS OF NY/NJ HARBOR...DURING THE NIGHT TIME HIGH TIDE CYCLES TUESDAY NIGHT THROUGH THURSDAY NIGHT. THIS IS DUE TO A COMBINATION OF A STRENGTHENING AND PERSISTENT EASTERLY FLOW AND ASTRONOMICALLY HIGH TIDES. POSITIVE TIDAL DEPARTURES RANGING BTWN 3/4 TO 1 1/2 FT ARE NEEDED TO START CAUSING MINOR INUNDATION ACROSS THESE AREAS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Apr 27, 3:49 AM EDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT SUN APR 27 2014 ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075- 078>081-176>179-280800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 349 AM EDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-280800- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:41 AM EDT | Small Craft Advisory | OKX | 4 days | |
| Apr 28, 4:24 PM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 34 hr |
Nearby
Frost Advisories in New York, 2014Frost Advisories in Connecticut, 2014Frost Advisories in New Jersey, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.